Alert archive / West Virginia / Tornado Warnings in 2013

Tornado Warning 23, NWS Baltimore/Washington

October 7, 2013Berkeley County, Jefferson County, West Virginia; Washington County, Maryland; Clarke County, Frederick County, Virginia

NWS Baltimore/Washington issued this tornado warning at Oct 7, 2013, 8:38 AM EDT for Berkeley County, Jefferson County, West Virginia; Washington County, Maryland; Clarke County, Frederick County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 8:38 AM EDT (12:38 UTC)
Expired
Oct 7, 2013, 9:15 AM EDT
In force
37 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Washington County, MD, Clarke County, VA, Frederick County, VA, Berkeley County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 57 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WFUS51 KLWX 071238
TORLWX
MDC043-VAC043-069-WVC003-037-071315-
/O.NEW.KLWX.TO.W.0023.131007T1238Z-131007T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 AM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  EASTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  NORTHERN CLARKE COUNTY IN NORTHWEST VIRGINIA...
  JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  SOUTHEASTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 915 AM EDT

* AT 835 AM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES
  WERE ALONG A LINE EXTENDING FROM 9 MILES WEST OF RANSON TO 9 MILES
  SOUTHWEST OF CHARLES TOWN...AND WERE MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANSON...
  CHARLES TOWN...
  SHEPHERDSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.

THESE TORNADOES MAY BE WRAPPED IN RAIN AND HARD TO SEE. TAKE COVER
NOW.

&&

LAT...LON 3955 7787 3941 7765 3915 7796 3928 7808
TIME...MOT...LOC 1238Z 221DEG 45KT 3930 7800 3921 7793

$$

GMS
3 follow-up statements
277 
WWUS51 KLWX 071246
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
846 AM EDT MON OCT 7 2013

VAC043-069-071256-
/O.CAN.KLWX.TO.W.0023.000000T0000Z-131007T1315Z/
FREDERICK VA-CLARKE VA-
846 AM EDT MON OCT 7 2013

...THE TORNADO WARNING IS CANCELLED FOR CLARKE AND FREDERICK
COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3922 7788 3936 7800 3955 7787 3941 7765
TIME...MOT...LOC 1246Z 221DEG 45KT 3937 7791 3928 7784

$$

MDC043-WVC003-037-071315-
/O.CON.KLWX.TO.W.0023.000000T0000Z-131007T1315Z/
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
846 AM EDT MON OCT 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
BERKELEY...JEFFERSON AND WASHINGTON COUNTIES...

AT 843 AM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF INWOOD TO
CHARLES TOWN...AND WERE MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLEASANTVILLE...
  ANTIETAM...
  SHEPHERDSTOWN...
  BAKERTON...
  SHARPSBURG...
  GAPLAND...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.

THESE TORNADOES MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT
TO SEE OR HEAR THE TORNADOES. TAKE COVER NOW.

&&

LAT...LON 3922 7788 3936 7800 3955 7787 3941 7765
TIME...MOT...LOC 1246Z 221DEG 45KT 3937 7791 3928 7784

$$

GMS
958 
WWUS51 KLWX 071257
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 AM EDT MON OCT 7 2013

MDC043-WVC003-037-071315-
/O.CON.KLWX.TO.W.0023.000000T0000Z-131007T1315Z/
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
857 AM EDT MON OCT 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
BERKELEY...JEFFERSON AND WASHINGTON COUNTIES...

AT 855 AM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES
WERE LOCATED ALONG A LINE EXTENDING FROM SHEPHERDSTOWN TO 6 MILES
SOUTHEAST OF SHEPHERDSTOWN...AND WERE MOVING NORTHEAST AT 50 MPH.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THESE TORNADOES MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT
TO SEE OR HEAR THE TORNADOES. TAKE COVER NOW.

&&

LAT...LON 3932 7776 3946 7789 3953 7784 3941 7765
TIME...MOT...LOC 1258Z 221DEG 45KT 3948 7778 3939 7771

$$

GMS
404 
WWUS51 KLWX 071305
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
905 AM EDT MON OCT 7 2013

MDC043-WVC003-037-071315-
/O.CAN.KLWX.TO.W.0023.000000T0000Z-131007T1315Z/
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
905 AM EDT MON OCT 7 2013

...THE TORNADO WARNING IS CANCELLED FOR BERKELEY...JEFFERSON AND
WASHINGTON COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3932 7776 3946 7789 3953 7784 3941 7765
TIME...MOT...LOC 1305Z 221DEG 45KT 3955 7771 3946 7764

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Oct 7, 4:27 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Oct 7, 4:27 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 AM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY. HIGH
PRESSURE BUILDS IN FROM THE WEST TONIGHT AND TUESDAY. AN UPPER
LOW WILL DRIFT NORTHWARD UP THE EASTERN SEABOARD DURING THE MIDDLE
AND LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW/TROUGH WAS LOCATED NEAR CHICAGO EARLY THIS MORNING...AND
IS SET TO TAKE ON A NEGATIVE TILT AS IT ROTATES THROUGH THE GREAT
LAKES TODAY. MEANWHILE...COLD FRONT IN EASTERN OHIO WAS JUST ABOUT
TO MAKE TO THE PA/WV STATE LINES AT 06Z. THIS FRONT WILL MOVE ACROSS
THE CWA TODAY.

AHEAD OF THIS FRONT...ENVIRONMENT REMAINS WARM AND MOIST WITH A
SOUTH-SOUTHEAST FLOW IN PLACE. THIS MOISTURE COMBINED WITH ANOTHER
ROUND OF WARM ADVECTION WILL LEAD TO SOME LOW CLOUD DEVELOPMENT FOR
THE REST OF THE OVERNIGHT. SHOWERS WILL ALSO LIKELY BEGIN TO BREAK
OUT/MOVE INTO THE POTOMAC HIGHLANDS/CENTRAL SHENANDOAH VALLEY
OVERNIGHT AS LIFT ACROSS THIS AREA INCREASES.

LATEST MODEL GUIDANCE /INCLUDING LATEST HRRR/WRF-ARW RUNS/ HAS SPED
UP THE FRONTAL PASSAGE AND ASSOCIATED CONVECTION BY A LITTLE BIT
TODAY. HAVE ADJUSTED POP/WX GRIDS TO REFLECT THIS TIMING TREND AND
INCLUDE HOURLY DETAIL FOR THE EASTWARD PROGRESSION OF CONVECTION
TODAY.

THERE IS CONCERN FOR SEVERE WEATHER TODAY...PRIMARILY DURING THE
LATE MORNING WEST OF THE BLUE RIDGE SHIFTING EASTWARD TOWARD THE
URBAN CORRIDOR IN THE AFTERNOON. ENVIRONMENT WILL BE CHARACTERIZED
BY HIGH SHEAR /GIVEN THE STRENGTHENING WIND FIELD ASSOCIATED WITH A
LOW LEVEL JET/ AND LOW CAPE. EVEN WITH EXTENSIVE CLOUD COVER...HIGH
MOISTURE FOR THIS TIME OF THE YEAR SHOULD HELP TO MAKE SOME
CONTRIBUTION TO INSTABILITY. AND WITH HIGH SHEAR...CONVECTIVE
ELEMENTS /PERHAPS ORGANIZED INTO A QLCS-TYPE ORIENTATION/ WILL BE
CAPABLE OF TRANSPORTING LOCALLY DAMAGING WIND GUSTS TO THE SURFACE.
WITH INCREASING HELICITY VALUES...ISOLATED TORNADOES COULD ALSO
OCCUR.

PROGRESSIVE NATURE OF CONVECTION WILL LIKELY PRECLUDE ANY WIDESPREAD
FLASH FLOODING PROBLEMS. HOWEVER WITH HIGH PRECIPITABLE WATERS AND
STRONG FRONTAL FORCING...THERE CAN BE OCCASIONAL MODERATE TO HEAVY
DOWNPOURS. WE ARE FORECASTING RAINFALL AMOUNTS TO AVERAGE 1 TO 2
INCHES FOR THE EVENT.

FRONT SHOULD BE EAST OF THE CHESAPEAKE BAY BY 00Z...SIGNIFYING THAT
CONVECTION WILL BE OVER BY THEN ACROSS THE CWA. WIND SHIFT TO THE
WEST OCCURS AND DRIER AIR WILL START BRING SOME CLEARING ACROSS THE
CWA OVERNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THE CENTER OF A SFC HIGH WILL RESIDE NEAR LAKE ERIE TUE MRNG AND
SHIFT EWD TOWARD INTERIOR NEW ENGLAND TUE NGT. HIPRES WILL RIDGE SWD
DOWN THE ERN SEABOARD. NELY FLOW AROUND THE HIGH WILL MAINTAIN DRY
AIR AND SEASONABLE TEMPS IN THE MID-ATLANTIC REGION.

AN UPPER LOW OVER THE SOUTHEAST STATES WILL DRIFT NWD TUE NGT. ELY
FLOW AHEAD OF THE LOW WILL BRING CLOUDS INTO CENTRAL VA AND LWR
SRN MD LATE TUE NGT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
00Z MODELS ADVERTISE AN UPPER LOW THAT IS CURRENTLY NEAR LOUISIANA
GETTING HELD BACK FROM THE MAIN UPPER TROUGH THAT MOVES THRU TDA.
MEANWHILE...RIDGE BUILDING OCCURS ALOFT OVER THE NERN CONUS DURING
MIDWEEK...POTENTIALLY PRODUCING A MODEST REX BLOCK PATTERN OVER THE
ERN CONUS. A WEAK COASTAL LOW MAY DEVELOP ALONG THE SOUTHEAST COAST
AND MOVE NEWD ALONG THE MID-ATLANTIC COAST. THERE IS A HIGH DEGREE
OF UNCERTAINTY WITH THE EXACT EVOLUTION AND TIMING OF THE UPPER LOW
SINCE IT BECOMES EMBEDDED IN VERY WEAK STEERING FLOW WITHIN THE
UPPER RIDGE. 00Z MODELS SHOW THIS SRN STREAM ENERGY DRIFTING NWD UP
THE ERN SEABOARD DURING THE MID AND LATE PART OF THE WEEK...WHICH
REPRESENT A SIGNIFICANT SHIFT FROM EARLIER RUNS. HAVE TRENDED TOWARD
A CLOUDIER AND WETTER FCST WED-FRI AS ELY LLVL JET DRAWS ATLANTIC
MOISTURE INTO THE AREA. CHANCES FOR RAIN WERE INTRODUCED TO THE FCST
PRIMARILY ACROSS THE ERN HALF OF THE CWA...BUT POPS WERE NOT AS HIGH
AS MEX GUIDANCE DUE TO UNCERTAINTIES IN TIMING.

CLOUDS COULD LINGER OVER THE FCST AREA EVEN INTO THE WEEKEND IF THE
BLOCKING PATTERN PERSISTS AND THE UPPER LOW IS THUS SLOW TO EXIT.
THE 00Z ECMWF/GFS DO SHOW THE POTENTIAL FOR LGT RAIN TO CONTINUE
INTO THE WEEKEND...BUT KEPT CHANCE FOR RAIN LOW ALONG AND EAST OF
I-95...AND FCST DRY FOR NOW FARTHER WEST DUE TO LOW PREDICTABILITY
ASSOCIATED WITH THIS PATTERN.

NLY FLOW AROUND THE LOW WILL KEEP TEMPS SLIGHTLY BELOW NORMAL
THRUOUT THE LONG-TERM PERIOD.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
PATCHY MVFR CIGS HAVE DEVELOPED...AND WILL LIKELY BECOME MORE
WIDESPREAD THROUGH SUNRISE. ACKNOWLEDGE THE POSSIBILITY OF IFR
DEVELOPING BY SUNRISE...BUT WITH GUIDANCE HAVING BEEN TOO
FAST/AGGRESSIVE THUS FAR CONFIDENCE HAS LOWERED. EXPECT SHOWERS TO
DEVELOP/MOVE INTO MRB/CHO FIRST THIS MORNING...THEN SPREAD EAST
TOWARD THE HUBS LATE MORNING/AFTERNOON. MVFR LIKELY PREVAILS MUCH OF
THE DAY /UNTIL FRONTAL PASSAGE/...WITH BOUTS OF IFR IN HEAVIER RAIN.
SHOWERS AND ANY ISOLATED THUNDERSTORMS MAY ALSO PRODUCE STRONG
SURFACE WIND GUSTS. FRONT MOVES THROUGH WITH A WIND SHIFT/END OF
CONVECTION DURING THE LATE AFTERNOON OR EARLY EVENING.

VFR TUE WITH HIPRES BUILDING IN FROM THE NORTH. LOPRES OVER THE
SERN STATES IS FCST TO TRACK UP THE MID-ATLANTIC COAST DURING THE
SECOND HALF OF THE WEEK. CHANCES FOR RA WILL INCREASE DURING THIS
TIME...WITH THE POTENTIAL FOR FLIGHT RESTRICTIONS TOO.

&&

.MARINE...
GRADIENT HAS TIGHTENED UP OVERNIGHT PLUS SOUTHERLY WIND COMPONENT
WAS BEING EFFICIENTLY CHANNELLED UP THE BAY. RESULT HAS BEEN SCA
CONDITIONS...WITH TPLM2 AROUND 25 KT. THIS WILL CONTINUE THROUGH THE
REST OF THE OVERNIGHT...THEN WITH THE GRADIENT/WIND FIELD
STRENGTHENING FURTHER SCA EXPANDS TO INCLUDE ALL WATERS TODAY. WINDS
MAY BE STRONGER IN SHOWERS/THUNDERSTORMS THAT MOVE THROUGH THIS
AFTERNOON BEFORE A FRONT CLEARS THE BAY BY EARLY EVENING.

HIPRES BUILDS IN FROM THE NORTHEAST STATES TUE WHILE A WEAK LOW
DEVELOPS OVER THE SOUTHEAST COAST. THE PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL BE STRONGEST OVER THE SRN HALF OF THE WATERS
ON TUE. SCA WAS EXTENDED INTO TUE FROM SANDY POINT TO POINT SWD.
THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS TIGHTEN MIDWEEK. A
SCA WILL LIKELY BE REQUIRED FOR A PORTION OF THE WATERS THRU AT
LEAST WED NGT.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WERE RUNNING 1.25 TO 1.5 FT ABOVE NORMAL OVER THE
WESTERN SHORE OF THE CHESAPEAKE BAY...CLOSER TO 1 FT ON THE UPPER
TIDAL POTOMAC RIVER. ANOMALIES ARE EXPECTED TO INCREASE FURTHER
DURING THE DAY TODAY DUE TO PERSISTENT SOUTH-SOUTHEAST WINDS 15 TO
20 KT GUSTING 25 KT.

HAVE EXPANDED COASTAL FLOOD ADVISORY TO INCLUDE ALL COUNTIES ON THE
WESTERN SHORE OF THE CHESAPEAKE BAY DURING THE UPCOMING HIGH TIDE
LATE TONIGHT/THIS MORNING. WILL ALSO BE INCLUDING DC/ALEXANDRIA IN
AN ADVISORY AS INCREASING ANOMALY WILL LIKELY BRING WATER LEVELS ON
THE NEXT CYCLE TO MINOR THRESHOLDS.

FOR THE SUBSEQUENT HIGH TIDE CYCLE THIS AFTERNOON AND EVENING...THIS
COULD WIND UP BEING THE MOST SIGNIFICANT FOR SOME AREAS ALONG THE
BAY ESPECIALLY CONSIDERING THE PROSPECT FOR HIGHER ANOMALIES. MINOR
TIDAL FLOODING IS LIKELY...EVEN FOR THOSE AREAS THAT HAVE A HIGH
TIDE AROUND OR JUST AFTER A COLD FRONTAL PASSAGE AS IT APPEARS THAT
THERE WILL BE A LAG EFFECT WITH THE DRAINING OF ANY WATER FROM A
WEST WIND. IN ADDITION...LATEST CBOFS BRINGS ANNAPOLIS IN MODERATE
FLOOD DURING THE SECOND HIGH TIDE CYCLE. ANOMALIES WOULD ONLY HAVE
TO INCREASE A COUPLE TENTHS OF A FEET TO REACH THIS
LEVEL...THEREFORE WILL HAVE A COASTAL FLOOD WATCH IN EFFECT FOR ANNE
ARUNDEL COUNTY FOR THE SECOND HIGH TIDE CYCLE AND ALLOW THE COASTAL
FLOOD ADVISORY TO EXTEND INTO THAT SECOND HIGH TIDE CYCLE FOR THE
REST OF THE WESTERN BAY. DAY SHIFT WILL NEED TO MAKE A DECISION FOR
ANNE ARUNDEL...WHETHER TO UPGRADE THE WATCH TO A WARNING OR GO WITH
ADVISORY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT TUESDAY FOR MDZ007-011-
     017-018.
     COASTAL FLOOD WATCH FROM 4 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR MDZ014.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     MDZ014.
VA...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ531>534-537>543.
     SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EDT TUESDAY FOR
     ANZ532>534-537-540>543.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
     535-536.

&&

SYNOPSIS...JRK/BPP
NEAR TERM...BPP
SHORT TERM...JRK
LONG TERM...JRK
AVIATION...JRK/BPP
MARINE...JRK/BPP
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, Oct 7, 5:15 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 AM EDT MON OCT 7 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
515 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO THE MID-ATLANTIC STATES TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE A PERIOD HEAVY
RAINFALL THIS AFTERNOON WITH LOCALIZED FLOODING MAINLY IN URBAN
LOCATIONS. AN ISOLATED TORNADO AND LOCALLY DAMAGING WIND GUSTS ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.

A COASTAL FLOOD ADVISORY IS IN EFFECT THIS MORNING FOR THE UPPER
TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE
BAY. THE COASTAL FLOOD ADVISORY CONTINUES THIS AFTERNOON AND
EVENING FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE
BAY...EXCEPT FOR ANNE ARUNDEL COUNTY...WHERE A COASTAL FLOOD
WATCH IS IN EFFECT FOR THE EVENING HIGH TIDE.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL OF THE WATERS...
AND LATE TONIGHT FOR THE MID BAY AND LOWER TIDAL POTOMAC.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY CONTINUES TUESDAY FOR THE MID BAY AND
LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR A PORTION OF THE WATERS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
515 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO THE MID-ATLANTIC STATES TODAY.
SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE A PERIOD HEAVY
RAINFALL LATE THIS MORNING INTO THE AFTERNOON WITH LOCALIZED
FLOODING OF SMALL STREAMS. AN ISOLATED TORNADO AND LOCALLY
DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:24 AM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson51 min
Oct 7, 4:40 AM EDTCoastal Flood WatchLWXAnne Arundel7 hr
Oct 7, 11:42 AM EDTSevere Thunderstorm WarningLWXCharles, Prince George's48 min
Oct 7, 12:01 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore13 hr
Oct 7, 10:05 AM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Madison, Orange, Spotsylvania, City of Charlottesville40 min
Oct 7, 11:17 AM EDTSpecial Marine WarningLWX88 min
Oct 7, 11:20 AM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg25 min
Oct 7, 11:24 AM EDTTornado WarningLWXSpotsylvania, Stafford, City of Fredericksburg36 min
Oct 7, 11:53 AM EDTSpecial Marine WarningLWX82 min
Oct 7, 12:11 PM EDTSpecial Marine WarningLWX94 min
Oct 7, 12:32 PM EDTSpecial Marine WarningLWX118 min
Oct 7, 1:19 PM EDTSpecial Marine WarningLWX41 min
Oct 7, 1:46 PM EDTSpecial Marine WarningLWX119 min

Nearby

Tornado Warnings in West Virginia, 2013Tornado Warnings in Virginia, 2013Tornado Warnings in Maryland, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.